Hail, Woods
- When
- June 28, 10:00 AM CST
- Where
- Woods County, 12 mi ENE of Camp Houston
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.883, -98.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 28, 3:14 AM CST, 6 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 405 AM CDT FRI JUN 27 2003 OVERALL...LITTLE CHANGE NEEDED TO CURRENT FORECAST PACKAGE. FOR TEMPS...CURRENT FORECAST NUMBERS ARE AOB MOS GUIDANCE NUMBERS...AND GIVEN THE PAST FEW DAYS OBSERVED CONDITIONS AND MID LEVEL FLOW REGIME...THIS WOULD SEEM WISE. WILL NOT TAMPER MUCH WITH CURRENT FORECAST TEMPS. MCS TYPE ACTIVITY STILL PROGD BY MODELS...WITH NORTHERN/WESTERN PORTIONS OF OKLAHOMA HAVING THE BEST OPPORTUNITY OF MAINLY EVENING AND OVERNIGHT ACTIVITY THROUGH MONDAY. BEST CHANCES FOR WIDESPREAD PRECIPITATION APPEARS TO BE SUNDAY NIGHT INTO MONDAY MORNING...AS MODERATE TO STRONG SIGNAL FOR LOW LEVEL FRONTOGENESIS EXPECTED OVER WESTERN THROUGH NORTH CENTRAL PORTIONS OF OKLAHOMA. WITHOUT ANY SIG CAPPING...SCATTERED ACTIVITY COULD EASE A BIT FURTHER SOUTH THAN MODEL PROGS. THIS TAKEN INTO ACCOUNT. EXTENDED PERIODS ESSENTIALLY UNCHANGED. OKC 89 67 89 67 / 0 10 30 40 HBR 90 67 91 67 / 10 10 20 30 SPS 90 67 92 70 / 0 5 10 20 GAG 90 66 86 63 / 20 40 40 60 PNC 89 67 87 66 / 10 30 40 60 DUA 87 67 88 69 / 0 0 5 10 FORECAST ID = 11 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-281700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
704 AM CDT SAT JUN 28 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHWESTERN THIRD OF OKLAHOMA THIS EVENING INTO TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM EAST OF NEWKIRK...
TO EL RENO...TO HOLLIS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
EVENING THROUGH THE OVERNIGHT HOURS.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN KANSAS INTO THE
PANHANDLES DUE TO WARM AIR ADVECTION ALONG THE NOSE OF THE LOW LEVEL
JET. THESE STORMS COULD MOVE INTO PORTIONS OF NORTHERN OKLAHOMA AND
ARE EXPECTED TO CONTINUE THROUGH MID-MORNING UNTIL THE LOW LEVEL JET
DECREASES. THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE HIGH
PLAINS LATER THIS AFTERNOON...EVENTUALLY DEVELOPING INTO AN MCS AND
MOVING INTO OKLAHOMA. A FEW OF THESE STORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF OKLAHOMA
THROUGH MONDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLThe Vance AFB radar (KVNX), 72 km away, was scanning. The volume nearest the first event began at 16:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362760.